MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION RENEGADE; CATHETER, INTRAVASCULAR, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION RENEGADE; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Model Number 29417
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 08/14/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the catheter broke.A 150/20/1tip renegade was selected for use in a percutaneous transluminal angioplasty (pta) procedure.During unpacking, the distal part of the catheter broke.The procedure was completed with another renegade device.No patient complications were reported.
 
Additional Manufacturer Narrative
Device evaluated by mfr: returned product consisted of a renegade microcatheter inside the hoop.The hoop needed to be flushed in order to remove the complaint device.Analysis of the tip, shaft and hub/strain relief included microscopic and visual inspection.The ends of the outer shaft separation had stress marks in the material, indicating excessive tensile force was put upon the shaft.The inner shaft was stretched taught, also indicative of excessive tensile force.Inspection revealed a complete separation both the inner and outer shaft located 12mm from the strain relief, with the inner shaft stretched for a length 32.5cm.Inspection of the rest of the device found no other damage to the device.
 
Event or Problem Description

Brand Name
RENEGADE
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8921933
Report Number2134265-2019-10057
Device Sequence Number2295437
Product Code KRA
UDI-Device Identifier08714729322832
UDI-Public08714729322832
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K020012
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/15/2021
Device Model Number29417
Device Catalogue Number29417
Device Lot Number0022943480
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/29/2019
Initial Date Received by Manufacturer 08/15/2019
Supplement Date Received by Manufacturer09/12/2019
Initial Report FDA Received Date08/22/2019
Supplement Report FDA Received Date09/24/2019
Patient Sequence Number1